What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 28, 5:40 PM CST, 1 hour 52 minutes earlier. Its key messages:
- * Heat Advisory expands to cover all of southern Indiana and central Kentucky through Wednesday. * Mainly dry conditions continue with isolated afternoon/evening convection possible. A few strong storms possible today. Thursday will be the wettest day. * Heat and humidity continue, but a cool down is expected to arrive on Thursday and into the weekend.
Area forecast discussion, Jul 28, 5:40 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
740 PM EDT Mon Jul 28 2025
...Updated Aviation Discussion...
.KEY MESSAGES...
* Heat Advisory expands to cover all of southern Indiana and central
Kentucky through Wednesday.
* Mainly dry conditions continue with isolated afternoon/evening
convection possible. A few strong storms possible today. Thursday
will be the wettest day.
* Heat and humidity continue, but a cool down is expected to arrive
on Thursday and into the weekend.
&&
.MESOSCALE...
Issued at 641 PM EDT Mon Jul 28 2025
Storms have quickly congealed into a line as they continue to sink
south through southern IN, quickly becoming outflow-dominant. We are
seeing just a few isolated cells pop ahead of the surging outflow
boundary. There is a concern for strong or marginally severe winds
along the leading edge of this outflow as it pushes into the
Louisville Metro. Peak wind gusts of 40-50 mph are most likely, but
isolated severe/damaging wind cannot be ruled out. This type of wind
could bring down weak trees and branches.
Issued at 600 PM EDT Mon Jul 28 2025
Scattered deep convection has indeed initiated along the convergent
boundary and instability gradient across south-central Indiana.
Given the favorable timing, the environment is strongly unstable
with MLCAPE ranging from 2500-4500 J/kg across southern IN and
central KY. Storms will tend to move SSE toward a higher DCAPE (1000-
1500 J/kg) environment across central KY. The Microburst Composite
from the latest SPC mesoanalysis data shows a similar gradient to
the SSE along the most likely storm motion. The primary hazards with
these storms will be isolated strong wind gusts/downbursts, brief
torrential rainfall, and frequent lightning.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 304 PM EDT Mon Jul 28 2025
Things are mostly quiet across the CWA at the moment after a morning
round of storms scraped our NE CWA. Current satellite imagery shows
the cu field being pretty tame and subdued, however we will likely
work toward a more unstable atmosphere through the remainder of
afternoon. 18z SPC Mesoanalysis already showing a moderate to
strongly unstable atmosphere, so really only need a focused trigger
to get things going. For now, expect that to be off the lingering
outflow boundary draped across our NE CWA, and/or along the CAPE
axis gradient stretching from SW Indiana down through north central
KY, likely after 4 or 5 PM EDT. Once storms do get going, a few
could be strong to briefly severe given the degree of instability
coupled with high DCAPE values over 1000 J/KG. Microburst Composite
parameters are already surging across our western CWA where the best
coupling of instability/DCAPE currently reside. In addition to
localized gusty wind potential, will also be a bit concerned about
localized heavy rainfall given slow storm movement and a continued
high PWAT airmass.
Outside of the storm potential, the main focus continues to be the
heat and humidity. Peak heat indices are currently ranging around
100 to 110F for most, with HNB peaking at 114 thanks to an 82F dew
point! Any values over 110F should be localized, so not widespread
enough to consider headline upgrades at the moment. Will keep things
as is for now.
Convection may last a little deeper into the evening tonight given
the later start, and plenty of instability to continue "chain
reaction" type interactions. However, things should quiet down by
late evening to just before Midnight or so. Looking for a quiet
overnight thereafter with some fog to keep an eye on.
Tomorrow looks to be the warmest day with afternoon highs peaking in
well into the low to mid 90s. In addition, dew points continue to
run high, so another day of Heat Advisory criteria likely being met
in many spots. Coverage of showers and storms is expected to be
less, and possibly non-existent, so this should give a good
opportunity to fully realize the potential of this airmass and the
21-23C H85 temps. Still a possibility heat indices really surge
tomorrow, and that we flirt with Extreme Heat Warning criteria,
especially across the western half of our CWA. Something to watch
going into tomorrow.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 304 PM EDT Mon Jul 28 2025
Tuesday Night - Wednesday Night...
Strong upper ridging will be centered over the Red River Valley
through mid week, with our area on the NE periphery of that upper
ridge. This will keep us in the game for both continued heat and
humidity, and also diurnally driven isolated to scattered shower and
storm activity. Heat Advisory already runs out through Wednesday to
cover expected peak heat indices in the 100 to 110F range, so no
changes planned there. It does appear that some late afternoon and
evening relief could occur given the expected convective activity.
Will also have to watch for localized heavy rainfall Wed PM as high
PWATs, slow storm movement, and efficient rates could cause a few
"hot" spots from a QPF standpoint.
Thursday - Friday...
By late week, the center of the upper ridge continues to retrograde
toward the Rio Grande River Valley, with baggy troughiness sagging
into the eastern CONUS. This will allow for a cool front to drop
into our region. It will be welcome from the aspect of providing
relief to the ongoing heat/humidity, but will also come with the
price of increased shower and storm coverage for Thursday. A bit of
concern for some heavy rainfall potential given focus along a slow
moving boundary that could possibly train, high PWATs (2"+), and
slow storm movement. Current WPC outlook has us in a Marginal Risk,
but will have to watch that through the week to see if the threat
increases. Looking for highs mostly in the mid to upper 80s, by
Thursday putting an end to the prolonged heat.
By Friday, the frontal boundary is sinking south of the area, with
mostly dry conditions expected for most of the CWA. May still have
to hang onto some small chances across our south, but overall things
should be notably cooler (low to mid 80s), and drier.
Saturday - Monday...
Seasonably strong surface high pressure centers over the Great Lakes
for the weekend, and then toward New England for early next week.
This will keep "cooler" conditions in place along with a mostly dry
setup. Can't rule out a return of some shower or storm chances
toward the end of the weekend into Monday, but overall should be low
chance coverage, and mainly diurnally driven. Highs during the
weekend should mostly feature low and mid 80s, with a bit of an
uptick by Monday. Lows will be in the 60s through the weekend.
&&
.AVIATION /00Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 739 PM EDT Mon Jul 28 2025
Main aviation concern is obviously the line of storms bowing south
through southern IN and northern KY this evening. Impacts at HNB/SDF
are ongoing, with heavy rain and frequent lightning trailing the
leading gust front/wind shift. Gusts to around 30 kts from the N or
NNW are likely for a short time as these storms push through. Brief
TSRA impacts will also be possible at LEX and RGA between 01-03Z.
Confidence is lower for any precip reaching BWG.
At least MVFR fog will be a concern early Tuesday morning at HNB,
SDF, LEX, and RGA. Brief IFR fog will also be possible, but
confidence is low on duration.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Heat Advisory until 8 PM EDT /7 PM CDT/ Wednesday for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ Wednesday for
INZ076>079-083-084-089>092.
&&
MESOSCALE...EBW
SHORT TERM...BJS
LONG TERM...BJS
AVIATION...EBWHazardous weather outlook, Jul 28, 1:30 PM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
330 PM EDT Mon Jul 28 2025
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291930-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
330 PM EDT Mon Jul 28 2025 /230 PM CDT Mon Jul 28 2025/
This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.
.DAY ONE...Tonight.
A Heat Advisory remains in effect. The only relief will be in the
form of isolated showers and thunderstorms that will feature heavy
rainfall, gusts, and lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The Heat Advisory continues through Wednesday for all of southern
Indiana and central Kentucky. The only relief will be in the form of
isolated showers and thunderstorms that will feature heavy rainfall,
gusts, and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GENERAL STORM MOTION OF THE DAY:
Any storm motion's today will be slow and erratic in nature.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
BJS
In the hours before
Special weather statement, Jul 28, 5:53 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
753 PM EDT Mon Jul 28 2025
KYZ036-037-290030-
Scott KY-Harrison KY-
753 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SCOTT AND HARRISON COUNTIES
THROUGH 830 PM EDT...
At 752 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles south of Williamstown, moving southeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Cynthiana, Breckinridge, Stamping Ground, Sadieville,
Berry, Longlick, Alberta, Renaker, and Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3831 8428 3828 8444 3822 8442 3821 8440
3821 8442 3811 8465 3812 8465 3813 8463
3818 8465 3819 8473 3835 8474 3849 8456
3851 8449 3854 8448 3858 8420 3855 8421
3855 8416 3850 8418 3846 8410
TIME...MOT...LOC 2352Z 316DEG 22KT 3847 8458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PadgettSpecial weather statement, Jul 28, 6:17 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
817 PM EDT Mon Jul 28 2025
INZ089-090-KYZ023>029-053-290100-
Perry IN-Harrison IN-Grayson KY-Bullitt KY-Hancock KY-Meade KY-
Hardin KY-Larue KY-Ohio KY-Breckinridge KY-
817 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HARRISON...PERRY...
MEADE...HANCOCK...WEST CENTRAL LARUE...NORTHEASTERN GRAYSON...
SOUTHWESTERN BULLITT...BRECKINRIDGE...HARDIN AND NORTHEASTERN OHIO
COUNTIES THROUGH 900 PM EDT/800 PM CDT/...
At 816 PM EDT/716 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Santa Claus to 12
miles south of Valley Station. Movement was south at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabethtown, Tell City, Brandenburg, Hardinsburg, Hawesville,
Radcliff, Webster, Vine Grove, Lewisport, and Cannelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3793 8698 3794 8692 3802 8680 3800 8677
3804 8679 3810 8677 3811 8680 3815 8680
3799 8584 3750 8577 3764 8690 3767 8682
3771 8687 3774 8682 3779 8682 3784 8685
3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 0016Z 000DEG 28KT 3806 8696 3793 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSGSpecial weather statement, Jul 28, 6:18 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
818 PM EDT Mon Jul 28 2025
KYZ028-029-033>043-045>049-053-054-290100-
Shelby KY-Henry KY-Mercer KY-Scott KY-Woodford KY-Jessamine KY-
Franklin KY-Spencer KY-Clark KY-Washington KY-Hardin KY-Anderson KY-
Bourbon KY-Bullitt KY-Fayette KY-Marion KY-Nicholas KY-Harrison KY-
Nelson KY-Larue KY-
818 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SHELBY...NELSON...ANDERSON...
NORTHERN CLARK...SOUTHEASTERN HENRY...CENTRAL LARUE...NORTHWESTERN
MARION...NORTHERN JESSAMINE...NICHOLAS...BULLITT...NORTHEASTERN
HARDIN...HARRISON...FRANKLIN...SPENCER...MERCER...WOODFORD...SCOTT...
BOURBON...WASHINGTON AND FAYETTE COUNTIES THROUGH 900 PM EDT...
At 818 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cynthiana to 6 miles southwest of
Shepherdsville. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Georgetown, Frankfort, Nicholasville, Winchester,
Shelbyville, Bardstown, Shepherdsville, Lawrenceburg, and Versailles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3830 8385 3812 8408 3802 8402 3749 8577
3804 8588 3809 8571 3808 8554 3812 8543
3823 8541 3840 8489 3839 8490 3836 8487
3835 8475 3846 8460 3851 8418 3844 8397
3835 8390 3834 8384
TIME...MOT...LOC 0018Z 309DEG 21KT 3839 8426 3792 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PadgettSpecial weather statement, Jul 28, 6:58 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
858 PM EDT Mon Jul 28 2025
KYZ036-041>043-049-290145-
Bourbon KY-Scott KY-Fayette KY-Nicholas KY-Clark KY-
858 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCOTT...NORTHERN
CLARK...BOURBON...NICHOLAS AND FAYETTE COUNTIES THROUGH 945 PM EDT...
At 858 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cowan to near Versailles. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Georgetown, Winchester, Paris, Carlisle, Meadowthorpe,
Dunbar High School, Thoroughbred Acres, Cardinal Hill, and Cadentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3830 8385 3812 8408 3801 8402 3788 8444
3794 8448 3800 8466 3811 8463 3812 8465
3812 8463 3816 8465 3844 8400 3842 8400
3844 8398 3842 8395 3836 8392 3836 8389
3835 8390 3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0058Z 296DEG 21KT 3838 8395 3811 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PadgettSpecial weather statement, Jul 28, 6:59 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
859 PM EDT Mon Jul 28 2025
KYZ023-024-026>028-061-062-290145-
Grayson KY-Edmonson KY-Butler KY-Hancock KY-Hardin KY-Ohio KY-
Breckinridge KY-
859 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN HANCOCK...NORTHEASTERN
BUTLER...GRAYSON...SOUTHERN BRECKINRIDGE...WEST CENTRAL HARDIN...OHIO
AND NORTHERN EDMONSON COUNTIES THROUGH 945 PM EDT/845 PM CDT/...
At 859 PM EDT/759 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Owensboro to 10 miles
north of Leitchfield. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leitchfield, Hartford, Hardinsburg, Casey, Lee, Beaver Dam, Clarkson,
Caneyville, Fordsville, and Centertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3748 8710 3763 8695 3762 8692 3767 8682
3771 8687 3774 8682 3779 8682 3784 8685
3784 8691 3787 8691 3773 8622 3733 8610
3735 8616 3733 8616 3724 8607 3717 8606
3739 8710 3746 8710 3748 8713
TIME...MOT...LOC 0059Z 337DEG 34KT 3779 8709 3764 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CSGLocal storm report, Jul 28, 7:01 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
901 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Dmg 1 N Charlestown 38.47N 85.67W
07/28/2025 Clark IN Emergency Mngr
Multiple trees and power lines down in the
area of 2nd, 3rd, 4th, and 5th Street and
Market Street. Time estimated from radar.
&&
EBW